I'm extremely sensitive to meds and usually start all my "new" scripts with 1/4 recommended physician dosage and work my way up. That's ok for most conditions however I have a UTI and my "new" family doctor ordered 500 mg. (twice a day) CIPRO for UTI for 3 days. I asked him for lowest dose (but have learned not all docs pay attention to this) so I asked the pharmacist who said I was given the "Normal" dose for UTI. Naturally and understandably the pharmacist said I shouldn't lower the dosage for anti-biotics. None-the-less, my nurse's medication guide claims that the "Normal" dosage for UTI is 250 or 500 mg (both twice a day). Has anyone had success with the lower 250 mg tabs?
3 Oct 2011
Nancy, I get Chronic UTI's, so almost every month I have one. When my Dr. puts me on Cipro it has always been 500mg twice a day for 1 week. My stomach is very sensitive also, so a sympathize with you. Cipro is the one antibiotic that bothers me the most, when every I can, i always ask if there is another one i can take, but it depends on what bacteria you have. Hope you feel better! Adeline
3 Oct 2011
If you have simple uncomplicated cystitis then you may be fine with 250mg twice daily for 3 days. Anything more complicated will probably require a higher dosage.
5 May 2013
I took 500mg. twice a day. Best to call your doc and ask. Be careful of Cipro, if you get sore tendons or joints, acillies heels, stop taking it and tell your doctor. I had a lot of side affects, still do. Many who take Levaquin, same family of drugs, have had bad experiences.
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have urinary track and bladder infection several times a year and cipro xl takes care of the infection but it keeps repeating itself!
3 answers • 31 Dec 2009
I am taking Cipro for my UTI. I am experiencing chills going up my right arm and to my back. Is this the Cipro or is my condition getting worse?
1 answer • 4 Jan 2010
... took my last dose of cipro and I am still having some pain in my bladder. Does this mean that it is not gone? I have been in pain for about 2 ...
3 answers • 1 May 2013